Alert archive / Florida / Dense Fog Advisories in 2021

Dense Fog Advisory 4, NWS Mobile, AL

January 27, 2021Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this dense fog advisory at Jan 27, 2021, 2:13 AM CST for Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2021, 2:13 AM CST (08:13 UTC)
Expired
Jan 27, 2021, 9:00 AM CST
In force
7 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 325 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
325 m²/s²
0-3 km storm-relative helicity
351 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

824 
WWUS74 KMOB 270813
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
213 AM CST Wed Jan 27 2021

ALZ261>266-271500-
/O.NEW.KMOB.FG.Y.0004.210127T0813Z-210127T1500Z/
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Mobile Coastal-Baldwin Coastal-
Including the cities of Citronelle, Saraland, Stockton, Mobile, 
Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, 
Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, 
Fort Morgan, Gulf Shores, and Orange Beach
213 AM CST Wed Jan 27 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Mobile Inland, Baldwin Inland, Mobile Central, Baldwin 
  Central, Mobile Coastal and Baldwin Coastal Counties.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
1 follow-up statement
770 
WWUS74 KMOB 271008
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
408 AM CST Wed Jan 27 2021

FLZ201>206-271500-
/O.EXA.KMOB.FG.Y.0004.000000T0000Z-210127T1500Z/
Escambia Inland-Escambia Coastal-Santa Rosa Inland-
Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal-
Including the cities of Century, Molino, Walnut Hill, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, 
Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, 
and Wright
408 AM CST Wed Jan 27 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Escambia Inland, Escambia Coastal, Santa Rosa Inland, 
  Santa Rosa Coastal, Okaloosa Inland and Okaloosa Coastal 
  Counties.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

ALZ261>266-271500-
/O.CON.KMOB.FG.Y.0004.000000T0000Z-210127T1500Z/
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Mobile Coastal-Baldwin Coastal-
Including the cities of Citronelle, Saraland, Stockton, Mobile, 
Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, 
Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, 
Fort Morgan, Gulf Shores, and Orange Beach
408 AM CST Wed Jan 27 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Baldwin Coastal, Mobile Coastal, Baldwin Central, 
  Mobile Central, Baldwin Inland and Mobile Inland Counties.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Jan 26, 11:59 PM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Jan 26, 11:59 PM CST, 2 hours 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1159 PM CST Tue Jan 26 2021

.AVIATION...
06Z issuance...IFR/LIFR ceilings will continue overnight with
SHRA and isolated TSRA. In addition, dense fog can be expected
with IFR/LIFR visibilities possible. Ceilings and visbys improve
during the afternoon on Wednesday as a cold front moves through
the area. /13

&&

.PREV DISCUSSION... /issued 929 PM CST Tue Jan 26 2021/

NEAR TERM /Now Through Thursday/...A stalled front near the
coast will shift northward tonight as a shortwave moves into the
central Plains tonight and into the Tennessee Valley by the
afternoon. Currently, isentropic upglide over the stalled
boundary is generating an area of elevated light to moderate rain
and a few thunderstorms over interior southeast MS/AL. This area
of rain will continue northward with additional development
possible through the morning as the approaching shortwave
generates a weak wave of low pressure along the boundary which
will quickly move east through the morning. This will finally
shove the boundary south and east of the area as a cold front by
early afternoon. Dense fog will continue to affect the nearshore
waters and coastal areas through the morning hours until the cold
front clears the area and ends the threat of rain and dense fog.
Strong storms are not expected due to weak upper dynamics and
little to no instability.

A much colder and drier airmass will move into the area in the
wake of the front Wednesday afternoon into Wednesday night. The
drier and cooler airmass continues through Thursday with temps
well below normal on Thursday. Highs on Wednesday will be in the
mid and upper 60s northwest of I-65 to the mid 70s across portions
of the western Florida panhandle. Highs on Thursday will be much
colder, in the low to mid 50s. Lows tonight in the low to mid 50s
inland to low 60s along the coast dropping into the low/mid 30s
inland to near 40 along the for Wednesday night. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Wednesday night for ALZ265-
     266.

FL...High Rip Current Risk through late Wednesday night for FLZ202-
     204-206.

MS...None.
GM...Dense Fog Advisory until 9 AM CST Wednesday for GMZ630>636-650-
     655.

     Small Craft Advisory from noon Wednesday to 9 AM CST Thursday
     for GMZ630>632.

     Small Craft Advisory from noon Wednesday to noon CST Thursday
     for GMZ650-655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob

Nearby

Dense Fog Advisories in Florida, 2021Dense Fog Advisories in Alabama, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.